Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 144, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Oct 28, 2021, 3:04 AM PDT. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2021, 3:04 AM PDT (10:04 UTC)
- Expired
- Oct 30, 2021, 8:00 PM PDT
- In force
- 65 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
822 WHUS76 KLOX 281004 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 304 AM PDT Thu Oct 28 2021 PZZ670-673-281815- /O.EXP.KLOX.SC.Y.0143.000000T0000Z-211028T1000Z/ /O.NEW.KLOX.SC.Y.0144.211028T1004Z-211030T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 304 AM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ676-281115- /O.EXP.KLOX.SC.Y.0143.000000T0000Z-211028T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 304 AM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions have decreased below advisory levels. $$ PZZ645-281815- /O.NEW.KLOX.SC.Y.0144.211028T1004Z-211029T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 304 AM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
121 WHUS76 KLOX 281646 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 946 AM PDT Thu Oct 28 2021 PZZ670-673-290100- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211030T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 946 AM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-290100- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211029T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 946 AM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
192 WHUS76 KLOX 282104 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 204 PM PDT Thu Oct 28 2021 PZZ645-290400- /O.EXT.KLOX.SC.Y.0144.000000T0000Z-211029T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 204 PM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-290600- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211030T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 204 PM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
822 WHUS76 KLOX 290318 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 818 PM PDT Thu Oct 28 2021 PZZ645-290430- /O.CAN.KLOX.SC.Y.0144.000000T0000Z-211029T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 818 PM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided to below Advisory levels and the Small Craft Advisory has been cancelled. $$ PZZ670-673-291130- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211030T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 818 PM PDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
693 WHUS76 KLOX 291007 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 307 AM PDT Fri Oct 29 2021 PZZ670-291815- /O.EXT.KLOX.SC.Y.0144.000000T0000Z-211031T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 307 AM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-291815- /O.EXT.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 307 AM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
376 WHUS76 KLOX 291605 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 905 AM PDT Fri Oct 29 2021 PZZ670-300015- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 905 AM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-300015- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 905 AM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
114 WHUS76 KLOX 292106 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 206 PM PDT Fri Oct 29 2021 PZZ676-300515- /O.EXA.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 206 PM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-300515- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 206 PM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-300515- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 206 PM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
629 WHUS76 KLOX 300337 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 837 PM PDT Fri Oct 29 2021 PZZ670-301145- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 837 PM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-676-301145- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 837 PM PDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
956 WHUS76 KLOX 301022 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 322 AM PDT Sat Oct 30 2021 PZZ670-301830- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 322 AM PDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-676-301830- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 322 AM PDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
271 WHUS76 KLOX 301611 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 911 AM PDT Sat Oct 30 2021 PZZ670-301715- /O.CAN.KLOX.SC.Y.0144.000000T0000Z-211031T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 911 AM PDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Small Craft Advisory winds are expected to return on Tuesday. $$ PZZ673-676-310015- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 911 AM PDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
204 WHUS76 KLOX 302108 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 208 PM PDT Sat Oct 30 2021 PZZ673-676-310515- /O.CON.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 208 PM PDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
222 WHUS76 KLOX 310300 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 800 PM PDT Sat Oct 30 2021 PZZ673-676-310400- /O.CAN.KLOX.SC.Y.0144.000000T0000Z-211031T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 800 PM PDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below Advisory levels and the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 11:02 PM PDT, 4 hours 2 minutes earlier.
Area forecast discussion, Oct 27, 11:02 PM PDT, 4 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1102 PM PDT Wed Oct 27 2021
.SYNOPSIS...26/806 PM.
High pressure will continue to build over the region and there
will be weak to moderate offshore flow bringing a warming trend
through Thursday. Cooler temperatures and a return of coastal
overnight and early morning clouds are expected by the weekend.
&&
.SHORT TERM (WED-SAT)...27/802 PM.
***UPDATE***
Nice warm up today as hgts rose to 588 dam which combined with 4
to 5 mb of offshore flow from both the E and N to bring about 12
degrees of warming to all areas. These temp rises brought the max
temps across the csts/vlys up to 4 to 8 degrees above normal.
Winds are the other concern. Not too windy now as the pressures
are close to the diurnal minimums but they will increase overnight
and advisory level gusts will develop in the mtns and vlys near to
the VTA/LA county line.
Forecast is still on track with tomorrow be the windiest and
warmest day. Another 5 locally 10 degrees of warming on tap.
Almost all temps across the csts/vlys will be in the 80s with a
smattering of lower 90s.
Forecast is in very good shape and no updates are planned.
***From Previous Discussion***
Overall, 12Z models in good synoptic agreement through the short
term period. At upper levels, gradually weakening upper level
ridge will remain over the area through Thursday then a trough
will develop on Friday/Saturday as a low moves into Northern
California. At lower levels, offshore flow will prevail through
Friday morning with onshore flow returning Friday afternoon
through Saturday.
Forecast-wise, main issue will be offshore winds. Based on 12Z
guidance, offshore LAX-DAG gradients peak Thurday morning
(NAM -5.0 MB and GFS -2.6 MB). As is usually the case, the NAM
indicates better upper level support Thursday morning then the GFS
or ECMWF. So, will generally split the difference, going with a
low end advisory level event for Ventura and LA counties. So, will
issue a WIND ADVISORY for the LA/Ventura mountains and the valleys
(except for the San Gabriel Valley) mentioning gusts 35-45 MPH.
Will leave the coastal zones out of the advisory for now, only
anticipating localized gusts around 35 MPH. For Thursday night and
Friday, the offshore gradients weaken and upper level support
wanes. So any northeast winds through Friday will be weaker and
more localized, not requiring any type of advisory. By Friday
afternoon, the flow turns weakly onshore and continues through
Saturday. So, no wind issues through this time period.
Otherwise, the combo of the upper level ridge and offshore flow
will make Thursday the warmest day of the forecast period with
most coastal/valley areas in the 80s to lower 90s. A cooling trend
will begin on Friday and will continue through Saturday as the
flow switches to onshore and the upper level trough develops over
the area.
As for clouds, skies will remain clear through Friday. For Friday
night and Saturday, some marine layer stratus/fog will redevelop
over the coastal plain. Otherwise, the clear skies will continue
through Saturday
.LONG TERM (SUN-WED)...27/200 PM.
For the extended, models continue to exhibit decent synoptic
agreement. At upper levels, weak and transient, ridge moves over
the area then a front moves across the state on Monday, followed
by ridge building on Tuesday and Wednesday. Near the surface,
onshore flow will continue through Monday with some weak offshore
possible on Tuesday/Wednesday.
Forecast-wise, Sunday looks to be a rather unremarkable day with
cooler temperatures, some coastal stratus/fog and onshore winds.
On Monday, the tail end of the previously mentioned front will
graze areas north of Point Conception. Deterministic ECMWF brings
some light rain to the Central Coast while the Deterministic GFS
is dry. Looking at the respective ensembles, ECMWF indicates
decent chances (40-60%) of light, measurable rainfall while the
GFS members indicate lesser chances (10-20%) of light, measurable,
rainfall. The NBM brings some slight chance POPs for northwest San
Luis Obispo county which looks like a decent compromise at this
time between the GFS and ECMWF ideas.
For Tuesday/Wednesday, will expect warmer conditions at the upper
level ridge builds overhead and weak offshore flow develops. At
this time, do not anticipate any significant offshore winds, just
enough offshore push to limit coastal stratus and bring the warmer
temperatures.
&&
.AVIATION...28/0601Z.
At 0509Z over KLAX, there was no marine layer. There was a
surface based inversion with a top of around 1300 ft and a temp of
25 deg C.
High confidence in CAVU TAFs through the period, except KPRB.
There is a 40% chance of no cig formation at KPRB.
KLAX...High confidence in CAVU TAF. Good confidence that the east
wind component will stay under 6 knots.
KBUR...High confidence in CAVU TAF.
&&
.MARINE...27/835 PM.
High confidence that Small Craft Advisories (SCA) will remain in
effect for the outer waters off the Central Coast to San Nicolas
Island through tonight for a combination of winds and large seas.
Northeast winds will form nearshore to the Central Coast
Thursday morning, with a 30 percent chance of reaching SCA. Santa
Ana winds will also lead to a 20 percent chance of SCA winds from
Ventura to Santa Monica Thursday morning, with little to no
chance of significant impacts to Avalon.
&&
.BEACHES...27/1254 PM.
A High Surf Advisory remains in effect for the central coast and
the west facing beaches of Ventura County. The central coast will
have breaking waves of 9 to 12 feet, mainly on west and northwest
facing beaches, through 2 pm this afternoon.
For the west facing beaches of Ventura County, breakers will range
from 6 to 8 feet through 2 pm. After 2 pm, all High Surf
Advisories will be allowed to expire for this swell event.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 3 AM to 3 PM PDT Thursday for
zones 44>46-53-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
No significant hazards expected.
&&
PUBLIC...Thompson/Rorke
AVIATION...Lund/ASR
MARINE...Sweet/Sirard
BEACHES...Sweet
SYNOPSIS...Stewart
weather.gov/losangelesNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.